Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 484, NWS Norman, OK

August 8, 20115 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2011, 7:25 PM CDT for 5 counties in Oklahoma. It was in force for 80 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 7:25 PM CDT (00:25 UTC)
Expired
Aug 8, 2011, 8:45 PM CDT
In force
80 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Canadian County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:25 PM CDTTSTM WND DMGCashion, OKA MOBILE HOME WAS BLOWN OVER ON THE SOUTH SIDE OF TOWN.
Aug 8, 7:35 PM CDTTSTM WND DMGPiedmont, OKONE HOME SUSTAINED MAJOR DAMAGE. AT LEAST 40 OTHER BUILDINGS SUSTAINED SOME FORM OF DAMAGE, ABOUT HALF OF WHICH WERE HOMES. AN AWNING AT A GAS STATION WAS BLOWN DOWN. SEVERAL TREES AND LARGE TREE LIMBS WERE BLOWN DOWN. NUMEROUS FENCES WERE BLOWN DOWN. A LARGE
Aug 8, 7:43 PM CDTTSTM WND DMG10 W Edmond, OKA HOUSE LOST 90 PERCENT OF ITS ROOF. THE ROOF WAS SCATTERED APPROXIMATELY 100 YARDS TO THE EAST. A METAL BARN EAST OF THE HOUSE WAS COMPLETELY DESTROYED. OTHER BARNS AND FARM OUTBUILDINGS TO THE EAST ALSO SUSTAINED ROOF DAMAGE.
Aug 8, 7:50 PM CDTTSTM WND GST 608 Wnw Edmond, OKOFF DUTY NWS EMPLOYEE REPORTED 60 TO 70 MPH WIND GUSTS
Aug 8, 7:55 PM CDTTSTM WND DMG9 Sw Edmond, OKTHE OKLAHOMA COUNTY EMERGENCY MANGEMENT SURVEYED DAMAGE NEAR ROCKWELL AVENUE AND MEMORIAL ROAD. ONE HAME SUSTAINED ROOF DAMAGE. A LARGE POWER POLE WAS SHATTERED. ELEVEN OTHER POWER POLES AND ASSOCIATED LINES WERE BLOWN DOWN. SEVERAL FENCES WERE BLOWN DOWN. THE
Aug 8, 8:05 PM CDTTSTM WND DMG3 N Bethany, OK*** 1 INJ *** FACADE OF SHOPPING CENTER BLOWN DOWN ON NORTH MACARTHUR BLVD
Aug 8, 8:05 PM CDTTSTM WND DMG5 N Bethany, OKNUMEROUS FENCES AND POWER POLES BLOWN DOWN. TIME ESTIMATED BASED ON RADAR
Aug 8, 8:25 PM CDTTSTM WND GST 716 N Oklahoma City, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 6:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
3292 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS54 KOUN 090025
SVROUN
OKC017-073-081-083-109-090145-
/O.NEW.KOUN.SV.W.0484.110809T0025Z-110809T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  SOUTHWESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 845 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF 
  GUTHRIE TO KINGFISHER TO 5 MILES WEST OF OKARCHE...MOVING     
  SOUTHEAST AT 25 MPH. OFFICIALS IN KINGFISHER REPORTED DOWNED
  POWER POLES...AND WINDS ESTIMATED AT 70 MPH. THE STORMS TODAY
  HAVE PRODUCED NUMEROUS REPORTS OF WIND DAMAGE AND MEASUREMENTS OF
  SEVERE WIND SPEEDS.

HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 70 MPH...
HAIL UP TO THE SIZE OF QUARTERS...

* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CASHION...
  CEDAR VALLEY...CHOCTAW...CIMARRON CITY...CONCHO...CRESCENT...DEL
  CITY...EDMOND...EL RENO...FOREST PARK...GUTHRIE...HARRAH...JONES...
  KINGFISHER...LAKE ALUMA...LUTHER...MIDWEST CITY...NAVINA...NICHOLS
  HILLS...NICOMA PARK...NORTHERN OKLAHOMA CITY...OKARCHE...
  PIEDMONT...RICHLAND...SEWARD...SPENCER...THE VILLAGE...WARR ACRES
  AND YUKON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 161.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 127 AND 155.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 120 AND 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3560 9694 3544 9719 3543 9788 3573 9816
      3597 9792 3604 9755
TIME...MOT...LOC 0023Z 301DEG 21KT 3592 9742 3573 9785
          3575 9805

$$

BURKE
3 follow-up statements
938 
WWUS54 KOUN 090056
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT MON AUG 8 2011

OKC017-073-081-083-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-KINGFISHER OK-LINCOLN OK-LOGAN OK-OKLAHOMA OK-
756 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA...SOUTHWESTERN LOGAN...SOUTHWESTERN LINCOLN...
SOUTHEASTERN KINGFISHER AND EASTERN CANADIAN COUNTIES...

AT 755 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF GUTHRIE TO
NORTHERN OKLAHOMA CITY TO 8 MILES NORTHWEST OF YUKON...MOVING
SOUTHEAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 70 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. PREPARE FOR WINDS OF 70 MPH. MOVE TO 
A BASEMENT...STORM SHELTER...OR INTERIOR ROOM AWAY FROM OUTSIDE 
WALLS AND WINDOWS.

&&

LAT...LON 3560 9694 3544 9719 3543 9788 3570 9800
      3591 9798 3597 9792 3604 9755
TIME...MOT...LOC 0055Z 305DEG 27KT 3579 9740 3553 9757
          3555 9783

$$

BURKE
577 
WWUS54 KOUN 090118
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT MON AUG 8 2011

OKC073-090127-
/O.CAN.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
KINGFISHER OK-
818 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KINGFISHER COUNTY...

LAT...LON 3560 9694 3544 9719 3543 9788 3566 9781
      3573 9768 3602 9768 3604 9755
TIME...MOT...LOC 0117Z 305DEG 27KT 3569 9724 3543 9741
          3545 9767

$$

OKC017-081-083-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-LINCOLN OK-LOGAN OK-OKLAHOMA OK-
818 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA...SOUTHWESTERN LOGAN...SOUTHWESTERN LINCOLN AND EASTERN
CANADIAN COUNTIES...

AT 817 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
ARCADIA TO DEL CITY TO WESTERN OKLAHOMA CITY...MOVING SOUTHEAST 
AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WIND GUSTS TO 60 TO 70 MPH...
HAIL UP TO THE SIZE OF NICKELS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES 
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE 
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3560 9694 3544 9719 3543 9788 3566 9781
      3573 9768 3602 9768 3604 9755
TIME...MOT...LOC 0117Z 305DEG 27KT 3569 9724 3543 9741
          3545 9767

$$

BURKE
988 
WWUS54 KOUN 090137
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT MON AUG 8 2011

OKC017-083-090147-
/O.CAN.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
CANADIAN OK-LOGAN OK-
837 PM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN LOGAN AND EASTERN CANADIAN COUNTIES...

LAT...LON 3543 9767 3556 9767 3561 9757 3573 9748
      3572 9711 3560 9694 3544 9719
TIME...MOT...LOC 0137Z 306DEG 22KT 3567 9713 3540 9735
          3541 9762

$$

OKC081-109-090145-
/O.CON.KOUN.SV.W.0484.000000T0000Z-110809T0145Z/
LINCOLN OK-OKLAHOMA OK-
837 PM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OKLAHOMA AND SOUTHWESTERN LINCOLN COUNTIES...

AT 837 PM CDT...RADAR AND STORM REPORTS INDICATED SEVERE 
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF 
LUTHER TO CENTRAL OKLAHOMA CITY...MOVING SOUTHEAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WIND GUSTS OF 60 TO 70 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

* LOCATIONS IN THE WARNING INCLUDE ARCADIA...BETHANY...CHOCTAW...DEL
  CITY...EDMOND...FOREST PARK...HARRAH...JONES...LAKE ALUMA...
  LUTHER...MIDWEST CITY...NICHOLS HILLS...NICOMA PARK...NORTHERN
  OKLAHOMA CITY...SPENCER...THE VILLAGE AND WARR ACRES.

LAT...LON 3543 9767 3556 9767 3561 9757 3573 9748
      3572 9711 3560 9694 3544 9719
TIME...MOT...LOC 0137Z 306DEG 22KT 3567 9713 3540 9735
          3541 9762

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:50 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 8, 5:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON AUG 8 2011

.AVIATION...
MAIN ISSUES THIS EVENING ARE ASSOCIATED WITH ADVANCING SFC FRONT AND
CONVECTION ALONG/AHEAD OF THIS BOUNDARY. WILL HAVE VICINITY ACROSS
PORTIONS OF WESTERN INTO CENTRAL SITES WITH A TEMPO GROUP FOR A
COUPLE OF HOURS THIS EVENING AT SEVERAL SITES. OTHERWISE SFC
FRONT WILL APPROACH RED RIVER TUE AFTN WITH NE/E WIND MOST
LOCATIONS. THERE WILL BE SOME GUSTS TO NEAR 20KTS THIS EVENING ON
BOTH SIDES OF FRONT FROM WESTERN INTO CENTRAL OKLAHOMA.

30

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 8 2011/

.DISCUSSION...FIRES...HEAT AND THUNDERSTORMS MAY TAKE EQUAL
PRECEDENCE THIS EVENING. A NOTABLE FRONT WAS BEST DEFINED FROM THE
PANHANDLES INTO FAR NORTHWEST OKLAHOMA. THE FRONT WAS MASKED A BIT
OVER KANSAS...BY SUBSTANTIAL PRESSURE RISES AND DISRUPTION OF THE
SURFACE WINDS THAT OCCURRED BENEATH ELEVATED CONVECTION TODAY. A
LARGER SCALE UPPER TROUGH WAS ANCHORED BY AT TIGHTLY WOUND
CIRCULATION ON THE CANADIAN BORDER...WITH SOUTHERN EXTENSION OF
TROUGHING INTO OKLAHOMA. AS THIS FEATURE SWINGS THROUGH THIS EVENING
WE SHOULD SEE MID LEVEL LIFT...AND ASSOCIATED HEIGHT FALLS DICTATE
THAT THE FRONT SHOULD MOVE SOUTHWARD OVERNIGHT AS THE MODELS
SUGGEST. CONFIDENCE IS NOT HIGH IN THE TIMING OF THE SURFACE WIND
SHIFT...THOUGH THE RUC AND NAM LOOK REASONABLE. WE WILL KEEP THE
RED FLAG WARNING TO ITS 9 PM EXPIRATION. THE WIND SHIFT WILL BE
IMPORTANT INFORMATION TO CREWS IN THE FIELD.

COMPLICATING FACTOR COULD BE THUNDERSTORM OUTFLOW. WITH THE COLD
FRONT MOVING INTO A FULLY MIXED ATMOSPHERE...WITH STEEP LAPSE RATES
AT LOW TO MID LEVELS...AND THE AFOREMENTIONED TROUGH...THERE SHOULD
BE SOME STORM DEVELOPMENT IN NORTHERN OKLAHOMA EARLY THIS EVENING.
TEMPERATURES 105 TO 110 DEGREES AND LOW HUMIDITY BELOW CLOUD BASE
SUGGEST LOCALLY INTENSE DAMAGING WINDS COULD RESULT FROM ANY MATURE
THUNDERSTORMS. THE THREAT SHOULD OCCUR IN A SMALL TIME WINDOW
THROUGH SUNSET. BUT A MODERATE LOW LEVEL JET IS FORECAST...AND THIS
MAY SUPPORT ADDITIONAL STORMS OVERNIGHT...ALONG A CONTINUED
OPPORTUNITY FOR STRONG WIND GUSTS.

THE FRONT IS LIKELY TO MOVE TO THE RED RIVER AND REMAIN IN PLACE
MORE ORE LESS THROUGH EARLY THURSDAY. INHERITED GRIDS LOOK IN GOOD
SHAPE REGARDING A SLIGHTLY LESS HOT...BUT MORE HUMID AIR MASS...AND
INCREASE OF RAIN CHANCES ACROSS THE NORTH AND EAST THIS WEEK. AFTER
ALLOWING THE EXCESSIVE HEAT WARNING TO EXPIRE THIS EVENING...WE WILL
TACK ON KINGFISHER...LOGAN...AND STILLWATER TO THE HEAT ADVISORY
THAT WILL GO INTO EFFECT THROUGH FRIDAY. OTHERWISE...NO CHANGES TO
THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 102  74 100 /  30  10  30  20
HOBART OK         79 103  78 103 /  20  20  30  20
WICHITA FALLS TX  82 109  81 107 /  10  20  20  10
GAGE OK           68  99  71  97 /  20  20  30  30
PONCA CITY OK     74  98  74  95 /  40  10  30  40
DURANT OK         80 104  79 103 /  10  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
     OKZ004>048-050>052.

     RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011>031-
     033>040-044.

     HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
     OKZ018>048-050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT THIS EVENING FOR
     TXZ083>090.

     HEAT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
     TXZ083>090.

&&

09/22
BURKE
Hazardous weather outlook, Aug 8, 6:20 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT MON AUG 8 2011

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL BE SEEN THIS EVENING.

LOCATION...
AFFECTED LOCATIONS WILL BE NORTH OF HOLLIS...LAWTON...PAULS
VALLEY...AND ADA. THE MOST WIDESPREAD SEVERE WEATHER IS EXPECTED
NEAR AND NORTH OF INTERSTATE-40.

TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY THROUGH MIDNIGHT.

IMPACTS...
DAMAGING WIND GUSTS TO 90 MPH.

HAIL TO THE SIZE OF GOLFBALLS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
NORTHERN AND CENTRAL OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH MIDNIGHT.

DISCUSSION...
A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHWARD THROUGH NORTHERN AND
CENTRAL OKLAHOMA TONIGHT. SCATTERED THUNDERSTORMS WILL FORM NEAR
THIS FRONT. THE HOT AND DRY AIRMASS BELOW CLOUD BASES WILL ALLOW THE
STRONGER STORMS TO PRODUCE VERY DAMAGING WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
SOUTHWEST WIND IN ADVANCE OF A COLD FRONT WILL COMBINE WITH
EXTREMELY HIGH TEMPERATURE AND LOW RELATIVE HUMIDITY TO CAUSE VERY
HIGH TO EXTREME WILDFIRE POTENTIAL TODAY. PLEASE SEE THE RED FLAG
WARNING FOR DETAILS.

DANGEROUS HEAT WILL CONTINUE ACROSS MOST OF THE REGION TODAY. PLEASE
SEE THE EXCESSIVE HEAT WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE NEAR A STALLED FRONTAL BOUNDARY ALONG
THE RED RIVER INTO THE TEXAS PANHANDLE ON TUESDAY AFTERNOON... WITH
THE CHANCE OF STORMS SHIFTING EAST ACROSS MUCH OF THE AREA FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. OVERNIGHT THUNDERSTORM
COMPLEXES MAY AFFECT PORTIONS OF THE AREA EACH DAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
THOUGH MUCH OF NORTHERN AND CENTRAL OKLAHOMA WILL SEE SOME RELIEF
FROM THE RECENT EXTREME HEAT THIS WEEK... HOT TEMPERATURES WILL
PERSIST IN MUCH OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEE
THE HEAT ADVISORY FOR DETAILS.

DRY VEGETATION AND HOT TEMPERATURES WILL KEEP WILDFIRE POTENTIAL
HIGH IN LOCATIONS THAT DO NOT MEASURE RAIN THIS WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

In the hours before

Local storm report, Aug 8, 6:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     7 SSE RED ROCK          36.37N 97.13W
08/08/2011  M63 MPH          NOBLE              OK   MESONET

&&

FM
Local storm report, Aug 8, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     5 E ORLANDO             36.15N 97.29W
08/08/2011  M69 MPH          PAYNE              OK   MESONET

&&

MA
Local storm report, Aug 8, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     7 N COYLE               36.06N 97.24W
08/08/2011  M64 MPH          PAYNE              OK   MESONET

0705 PM     TSTM WND GST     2 W STILLWATER          36.12N 97.09W
08/08/2011  M61 MPH          PAYNE              OK   MESONET

0703 PM     TSTM WND GST     2 NNW STILLWATER        36.14N 97.07W
08/08/2011  M80 MPH          PAYNE              OK   ASOS

&&

FM
Special weather statement, Aug 8, 7:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT MON AUG 8 2011

OKZ016-021>023-034-035-090045-
CADDO OK-CUSTER OK-GREER OK-KIOWA OK-WASHITA OK-BECKHAM OK-
715 PM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO...CUSTER...
GREER...KIOWA AND WASHITA COUNTIES.

AT 715 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTH OF EAKLY... TO NEAR CORDELL... TO 6 MILES WEST OF
MANGUM...MOVING SOUTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3499 9980 3553 9869 3533 9816 3475 9951

30
Local storm report, Aug 8, 7:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     KINGFISHER              35.86N 97.93W
08/08/2011                   KINGFISHER         OK   EMERGENCY MNGR

            NUMEROUS POWER POLES DOWN AND ESTIMATED 70 MPH WINDS

&&

MA
Local storm report, Aug 8, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     2 W STILLWATER          36.12N 97.09W
08/08/2011  M67 MPH          PAYNE              OK   MESONET

0714 PM     TSTM WND GST     2 NNW STILLWATER        36.14N 97.07W
08/08/2011  M72 MPH          PAYNE              OK   ASOS

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:06 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne69 min
Aug 8, 7:15 PM CDTSpecial Weather StatementOUNGreer, Washita30 min
Aug 8, 7:29 PM CDTSpecial Weather StatementOUNGarfield46 min
Aug 8, 7:47 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita32 min
Aug 8, 8:05 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa30 min
Aug 8, 8:14 PM CDTSpecial Weather StatementOUNNoble46 min
Aug 8, 8:26 PM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie64 min
Aug 8, 9:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie36 min
Aug 8, 9:56 PM CDTSpecial Weather StatementOUNCanadian19 min
Aug 8, 10:46 PM CDTSpecial Weather StatementOUNMcClain29 min
Aug 8, 10:47 PM CDTSpecial Weather StatementOUNLincoln28 min
Aug 8, 11:12 PM CDTSpecial Weather StatementOUNCleveland, McClain18 min
Aug 8, 11:36 PM CDTSpecial Weather StatementOUNSeminole24 min
Aug 9, 1:52 AM CDTSpecial Weather StatementOUNLincoln18 min
Aug 9, 5:05 PM CDTSpecial Weather StatementOUNJohnston, Love, Marshall25 min
Aug 9, 5:09 PM CDTSevere Thunderstorm WarningOUNLove51 min
Aug 9, 5:30 PM CDTSpecial Weather StatementOUNJohnston30 min
Aug 9, 6:01 PM CDTSpecial Weather StatementOUNJohnston29 min
Aug 9, 6:32 PM CDTSpecial Weather StatementOUNMarshall28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.